Alert archive / Missouri / Flash Flood Warnings in 2023

Flash Flood Warning 64, NWS Springfield, MO

August 14, 20234 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Aug 14, 2023, 3:38 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 60 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2023, 3:38 AM CDT (08:38 UTC)
Expired
Aug 14, 2023, 9:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 4:45 AM CDTFLASH FLOODLa Russell, MOSpring River at La Russell quickly reached flood stage. Rose 6 feet in a few hours.
Aug 14, 6:00 AM CDTRAIN 2.03Ash Grove, MOCocorahs station MO-GR-115 Ash Grove 0.4 SSW.
Aug 14, 6:00 AM CDTRAIN 2.03Ash Grove, MOCocorahs station MO-GR-115 Ash Grove 0.4 SSW. The period of the Rain event was 24 hours.
Aug 14, 6:00 AM CDTRAIN 2.03Ash Grove, MOCocorahs station MO-GR-115 Ash Grove 0.4 SSW. The period of the Rain event was 24 hours.
Aug 14, 7:00 AM CDTRAIN 2.531 Ese Republic, MOCocorahs station MO-GR-26 Republic 0.8 ESE.
Aug 14, 7:00 AM CDTRAIN 2.531 Ese Republic, MOCocorahs station MO-GR-26 Republic 0.8 ESE. The period of the Rain event was 24 hours.
Aug 14, 7:00 AM CDTRAIN 2.531 Ese Republic, MOCocorahs station MO-GR-26 Republic 0.8 ESE. The period of the Rain event was 24 hours.
Aug 14, 7:00 AM CDTRAIN 2.732 Sw Willard, MOCocorahs station MO-GR-81 Willard 2.6 W.
Aug 14, 7:00 AM CDTRAIN 2.732 Sw Willard, MOCocorahs station MO-GR-81 Willard 2.6 W. The period of the Rain event was 24 hours.
Aug 14, 7:00 AM CDTRAIN 2.732 Sw Willard, MOCocorahs station MO-GR-81 Willard 2.6 W. The period of the Rain event was 24 hours.
Aug 14, 7:10 AM CDTRAIN 2.134 Ese Carthage, MOCocorahs station MO-JS-30 Carthage 4.5 E.
Aug 14, 7:10 AM CDTRAIN 2.134 Ese Carthage, MOCocorahs station MO-JS-30 Carthage 4.5 E. The period of the Rain event was 24 hours.
Aug 14, 7:10 AM CDTRAIN 2.134 Ese Carthage, MOCocorahs station MO-JS-30 Carthage 4.5 E. The period of the Rain event was 24 hours.
Aug 14, 8:00 AM CDTRAIN 2.024 N Battlefield, MOMesonet station WCRM7 Wilson Creek 1 Mile Sw Springfield.
Aug 14, 8:00 AM CDTRAIN 2.024 N Battlefield, MOMesonet station WCRM7 Wilson Creek 1 Mile Sw Springfield. The period of the Rain event was 24 hours.
Aug 14, 8:00 AM CDTRAIN 2.024 N Battlefield, MOMesonet station WCRM7 Wilson Creek 1 Mile Sw Springfield. The period of the Rain event was 24 hours.
Aug 14, 8:00 AM CDTRAIN 2.575 Ese Red Oak, MOMesonet station MVVM7 Mt Vernon RAWS.
Aug 14, 8:00 AM CDTRAIN 2.575 Ese Red Oak, MOMesonet station MVVM7 Mt Vernon RAWS. The period of the Rain event was 24 hours.
Aug 14, 8:00 AM CDTRAIN 2.575 Ese Red Oak, MOMesonet station MVVM7 Mt Vernon RAWS. The period of the Rain event was 24 hours.
Aug 14, 8:00 AM CDTRAIN 4.024 S Ash Grove, MOCO-OP Observer station ASGM7 4 S Ash Grove COOP.
Aug 14, 8:00 AM CDTRAIN 4.024 S Ash Grove, MOCO-OP Observer station ASGM7 4 S Ash Grove COOP. The period of the Rain event was 24 hours.
Aug 14, 8:00 AM CDTRAIN 4.024 S Ash Grove, MOCO-OP Observer station ASGM7 4 S Ash Grove COOP. The period of the Rain event was 24 hours.
Aug 14, 8:00 AM CDTRAIN 63 W Halltown, MO24 hour total.
Aug 14, 8:02 AM CDTRAIN 2.032 Nne Springfield, MOMesonet station WELM7 Springfield Weller Elementary.
Aug 14, 8:02 AM CDTRAIN 2.032 Nne Springfield, MOMesonet station WELM7 Springfield Weller Elementary. The period of the Rain event was 24 hours.
Aug 14, 8:02 AM CDTRAIN 2.032 Nne Springfield, MOMesonet station WELM7 Springfield Weller Elementary. The period of the Rain event was 24 hours.
Aug 14, 8:02 AM CDTRAIN 2.074 W Springfield, MOMesonet station RWFM7 Springfield-Rutledge Wilson.
Aug 14, 8:02 AM CDTRAIN 2.074 W Springfield, MOMesonet station RWFM7 Springfield-Rutledge Wilson. The period of the Rain event was 24 hours.
Aug 14, 8:02 AM CDTRAIN 2.074 W Springfield, MOMesonet station RWFM7 Springfield-Rutledge Wilson. The period of the Rain event was 24 hours.
Aug 14, 8:02 AM CDTRAIN 2.075 W Springfield, MOMesonet station CHNM7 Springfield Chestnut South.
Aug 14, 8:02 AM CDTRAIN 2.075 W Springfield, MOMesonet station CHNM7 Springfield Chestnut South. The period of the Rain event was 24 hours.
Aug 14, 8:02 AM CDTRAIN 2.075 W Springfield, MOMesonet station CHNM7 Springfield Chestnut South. The period of the Rain event was 24 hours.
Aug 14, 8:02 AM CDTRAIN 2.21 Wnw Willard, MOMesonet station WLCM7 Willard Community Center.
Aug 14, 8:02 AM CDTRAIN 2.21 Wnw Willard, MOMesonet station WLCM7 Willard Community Center. The period of the Rain event was 24 hours.
Aug 14, 8:02 AM CDTRAIN 2.21 Wnw Willard, MOMesonet station WLCM7 Willard Community Center. The period of the Rain event was 24 hours.
Aug 14, 8:05 AM CDTRAIN 2.466 Sse Willard, MOASOS station KSGF Springfield ASOS.
Aug 14, 8:05 AM CDTRAIN 2.466 Sse Willard, MOASOS station KSGF Springfield ASOS. The period of the Rain event was 24 hours.
Aug 14, 8:05 AM CDTRAIN 2.466 Sse Willard, MOASOS station KSGF Springfield ASOS. The period of the Rain event was 24 hours.
Aug 14, 8:11 AM CDTRAIN 7.24 Ne Mount Vernon, MO24 hour total.
Aug 14, 8:18 AM CDTRAIN 23 S Willard, MOMesonet station AWLM7 SGF Airport - West Side Lift Stn.
Aug 14, 8:18 AM CDTRAIN 23 S Willard, MOMesonet station AWLM7 SGF Airport - West Side Lift Stn. The period of the Rain event was 24 hours.
Aug 14, 8:18 AM CDTRAIN 23 S Willard, MOMesonet station AWLM7 SGF Airport - West Side Lift Stn. The period of the Rain event was 24 hours.
Aug 14, 8:18 AM CDTRAIN 2.545 Ssw Glidewell, MOMesonet station ACLM7 SGF Airport - East Side Lift Stn.
Aug 14, 8:18 AM CDTRAIN 2.545 Ssw Glidewell, MOMesonet station ACLM7 SGF Airport - East Side Lift Stn. The period of the Rain event was 24 hours.
Aug 14, 8:18 AM CDTRAIN 2.545 Ssw Glidewell, MOMesonet station ACLM7 SGF Airport - East Side Lift Stn. The period of the Rain event was 24 hours.
Aug 14, 8:26 AM CDTRAIN 2.484 W Springfield, MOMesonet station EW8935 Springfield.
Aug 14, 8:26 AM CDTRAIN 2.484 W Springfield, MOMesonet station EW8935 Springfield. The period of the Rain event was 24 hours.
Aug 14, 8:26 AM CDTRAIN 2.484 W Springfield, MOMesonet station EW8935 Springfield. The period of the Rain event was 24 hours.
Aug 14, 8:28 AM CDTRAIN 2.122 W Republic, MOMesonet station GW3513 REPUBLIC.
Aug 14, 8:28 AM CDTRAIN 2.122 W Republic, MOMesonet station GW3513 REPUBLIC. The period of the Rain event was 24 hours.
Aug 14, 8:28 AM CDTRAIN 2.122 W Republic, MOMesonet station GW3513 REPUBLIC. The period of the Rain event was 24 hours.
Aug 14, 8:28 AM CDTRAIN 2.421 W Republic, MOMesonet station FW8147 Republic.
Aug 14, 8:28 AM CDTRAIN 2.421 W Republic, MOMesonet station FW8147 Republic. The period of the Rain event was 24 hours.
Aug 14, 8:28 AM CDTRAIN 2.421 W Republic, MOMesonet station FW8147 Republic. The period of the Rain event was 24 hours.
Aug 14, 8:29 AM CDTRAIN 2.55Republic, MOMesonet station FW7763 Republic.
Aug 14, 8:29 AM CDTRAIN 2.55Republic, MOMesonet station FW7763 Republic. The period of the Rain event was 24 hours.
Aug 14, 8:29 AM CDTRAIN 2.55Republic, MOMesonet station FW7763 Republic. The period of the Rain event was 24 hours.
Aug 14, 8:30 AM CDTRAIN 2.275 Sse Willard, MOMesonet station GW3261 Springfield.
Aug 14, 8:30 AM CDTRAIN 2.275 Sse Willard, MOMesonet station GW3261 Springfield. The period of the Rain event was 24 hours.
Aug 14, 8:30 AM CDTRAIN 2.275 Sse Willard, MOMesonet station GW3261 Springfield. The period of the Rain event was 24 hours.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

239 
WGUS53 KSGF 140838
FFWSGF
MOC057-077-097-109-141445-
/O.NEW.KSGF.FF.W.0064.230814T0838Z-230814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
338 AM CDT Mon Aug 14 2023

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southern Dade County in southwestern Missouri...
  Greene County in southwestern Missouri...
  Jasper County in southwestern Missouri...
  Northern Lawrence County in southwestern Missouri...

* Until 945 AM CDT Monday.

* At 338 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 1.5 to 2.5 inches 
  in 1 hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, northern Joplin, Republic, Carthage, Battlefield, 
  Mount Vernon, Strafford, Webb City, Carl Junction, Willard, 
  Oronogo, Carterville, Ash Grove, Jasper, Miller, Alba, Purcell, 
  Everton, Airport Drive, Brookline, Carytown, Asbury, Neck City, 
  Halltown, Avilla, La Russell, Brooklyn Heights, Waco, Chesapeake, 
  Pennsboro, Red Oak, Meinert, Dudenville, Maple Grove, Bois D'arc, 
  Glidewell, Ebenezer, Galloway, Turners and Opolis.

This includes the following low water crossings...
  Wilson Creek at Farm Road 156, Clear Creek at Farm Road 87, Sac 
  River at County Road 1247, Turnback Creek at County Road 2100, 
  Sinking Creek at County Road 181, Dry Fork at Pine Road and Wilson 
  Creek at Farm Road 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3715 9462 3736 9462 3734 9308 3709 9307

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR

$$

JT
3 follow-up statements
730 
WGUS73 KSGF 140909
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
409 AM CDT Mon Aug 14 2023

MOC057-077-097-109-141445-
/O.CON.KSGF.FF.W.0064.000000T0000Z-230814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade MO-Greene MO-Jasper MO-Lawrence MO-
409 AM CDT Mon Aug 14 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT THIS 
MORNING FOR SOUTHERN DADE, GREENE, JASPER AND NORTHERN LAWRENCE 
COUNTIES...

At 409 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3.5 inches of rain have 
fallen. The expected rainfall rate is 1.5 to 3 inches in 1 hour. 
Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Springfield, northern Joplin, Republic, Carthage, Battlefield, 
  Mount Vernon, Strafford, Webb City, Carl Junction, Willard, 
  Oronogo, Carterville, Ash Grove, Jasper, Miller, Alba, Purcell, 
  Everton, Airport Drive, Brookline, Carytown, Asbury, Neck City, 
  Halltown, Avilla, La Russell, Brooklyn Heights, Waco, Chesapeake, 
  Pennsboro, Red Oak, Meinert, Dudenville, Maple Grove, Bois D'arc, 
  Glidewell, Ebenezer, Galloway, Turners and Opolis.

This includes the following low water crossings...
  Turnback Creek at County Road 2100, Sinking Creek at County Road 
  181, Wilson Creek at Farm Road 156, Wilson Creek at Farm Road 146, 
  Dry Fork at Pine Road, Clear Creek at Farm Road 87 and Sac River 
  at County Road 1247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3715 9462 3736 9462 3734 9308 3709 9307

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR

$$

JT
998 
WGUS73 KSGF 141256
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
756 AM CDT Mon Aug 14 2023

MOC057-077-097-109-141445-
/O.CON.KSGF.FF.W.0064.000000T0000Z-230814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade MO-Greene MO-Jasper MO-Lawrence MO-
756 AM CDT Mon Aug 14 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT THIS 
MORNING FOR SOUTHERN DADE, GREENE, JASPER AND NORTHERN LAWRENCE 
COUNTIES...

At 756 AM CDT, between 3 to 5 inches of rain have fallen. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Springfield, northern Joplin, Republic, Carthage, Battlefield, 
  Mount Vernon, Strafford, Webb City, Carl Junction, Willard, 
  Oronogo, Carterville, Ash Grove, Jasper, Miller, Alba, Purcell, 
  Everton, Airport Drive, Brookline, Carytown, Asbury, Neck City, 
  Halltown, Avilla, La Russell, Brooklyn Heights, Waco, Chesapeake, 
  Pennsboro, Red Oak, Meinert, Dudenville, Maple Grove, Bois D'arc, 
  Glidewell, Ebenezer, Galloway, Turners and Opolis.

This includes the following low water crossings...
  Wilson Creek at Farm Road 146, Turnback Creek at County Road 2100, 
  Sac River at County Road 1247, Sinking Creek at County Road 181, 
  Wilson Creek at Farm Road 156, Dry Fork at Pine Road and Clear 
  Creek at Farm Road 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3715 9462 3736 9462 3734 9308 3709 9307

FLASH FLOOD...RADAR INDICATED

$$

Soria
521 
WGUS73 KSGF 141442
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
942 AM CDT Mon Aug 14 2023

MOC057-077-097-109-141452-
/O.EXP.KSGF.FF.W.0064.000000T0000Z-230814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade MO-Greene MO-Jasper MO-Lawrence MO-
942 AM CDT Mon Aug 14 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 945 AM CDT THIS MORNING FOR 
SOUTHERN DADE, GREENE, JASPER AND NORTHERN LAWRENCE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3715 9462 3736 9462 3734 9308 3709 9307

$$

Soria

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:48 AM CDT, 50 minutes earlier.

Area forecast discussion, Aug 14, 2:48 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
248 AM CDT Mon Aug 14 2023

Key Messages:

1. The Flood Watch remains in effect for a large portion of the
area until 7 AM.

2. Below normal temperatures in the upper 70s into the 80s will
occur through the first half of the week before temperatures
climb again into the 90s by the weekend.

.SHORT TERM...(Today and tonight)
Issued at 246 AM CDT Mon Aug 14 2023

As of 230 AM, radar imagery shows showers and thunderstorms
across southeast KS and southern MO, which is expected to continue
through the early morning before completely exiting the area
by the mid to late morning hours. Any additional thunderstorm
activity should remain subsevere, with flooding becoming the
primary concern. MRMS 12-hr precipitation accumulations show
widespread 1-2 inches, with southwest Missouri having seen 3-4
inches, and localized higher amounts so far. Portions of far
Southwest MO that have experienced those higher amounts are under
Flash Flood Warnings, with the entire CWA remaining under a Flood
Watch until 7 AM.

Once this activity exits the area, the rest of the day will be
pleasant, with highs remaining in the upper 70s to low 80s.
Surface winds will begin to increase throughout the morning and
afternoon, with sustained northwesterly winds up to 20 mph and
gusts up to 25 mph primarily over west central to central
Missouri.

Overnight lows will dip into the upper 50s to low 60s.

.LONG TERM...(Tuesday through Sunday)
Issued at 246 AM CDT Mon Aug 14 2023

Below normal temperatures will continue through Wednesday, with
afternoon highs ranging in the 70s on Tuesday, and climbing into
the upper 70s to low 80s Wednesday.

A ridging pattern will begin building west of the area, bringing
warmer temperatures in the upper 80s into the low to mid 90s
towards the end of the work week. As the upper level ridge
continues pushing east over the area, above normal temperatures
will once again be expected, with highs ranging in the low to mid
90s (eastern Ozarks) and into the upper 90s (southwest MO and far
southeast KS) Saturday and Sunday. Heat index values during this
time frame look to exceed 100 degrees for most of the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1234 AM CDT Mon Aug 14 2023

Convection continues across southern MO and southeast MO. BBG will
continue seeing training showers and thunderstorms into the early
morning hours, with scattered showers affecting JLN and SGF. MVFR
and IFR conditions will likely continue with these storms. This
activity is expected to push out of the area between 12Z-14Z.

Conditions will then improve by mid to late morning. Surface winds
will increase throughout the morning and afternoon, with gusts up
to 20 kts possible mainly at JLN and SGF.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 7 AM CDT this morning for MOZ057-058-068>071-
     077>083-088>098-101>106.

KS...NONE.
&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Melto
Hazardous weather outlook, Aug 14, 3:06 AM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
306 AM CDT Mon Aug 14 2023

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
306 AM CDT Mon Aug 14 2023

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited lightning risk.

DISCUSSION...

Showers and thunderstorms will continue pushing through the area
during the early morning hours before exiting the CWA by mid to
late morning. The severe threat has ended, however lightning and
flooding will remain a concern. The Flood Watch remains in effect
until 7 AM this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Below normal temperatures will occur through the beginning of the
week before temperatures climb back up into the 90s by next
weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Melto

In the hours before

Local storm report, Aug 13, 11:10 PM CDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1110 PM CDT Sun Aug 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     Flood            2 ENE Merriam Woods     36.73N 93.14W
08/13/2023                   Taney              MO   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

TEO
Local storm report, Aug 13, 11:28 PM CDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1128 PM CDT Sun Aug 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     Flood            2 W Branch              37.91N 93.05W
08/13/2023                   Camden             MO   Amateur Radio

            Tree down on house.

&&

TEO
Local storm report, Aug 13, 11:39 PM CDT, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1139 PM CDT Sun Aug 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     Tstm Wnd Dmg     Macks Creek             37.97N 92.97W
08/13/2023                   Camden             MO   Emergency Mngr

            Four to five inch tree limbs down. Time
            based on radar estimate.

&&

TEO
Local storm report, Aug 13, 11:44 PM CDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1144 PM CDT Sun Aug 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Tstm Wnd Gst     4 NNE Decaturville      37.97N 92.68W
08/13/2023  M58 MPH          Camden             MO   AWOS

            AWOS station KOZS Camdenton AWOS.

&&

TEO
Local storm report, Aug 13, 11:50 PM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1150 PM CDT Sun Aug 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Tstm Wnd Dmg     Sarcoxie                37.07N 94.12W
08/13/2023                   Jasper             MO   Emergency Mngr

            Tree down near 6th/Church intersection -
            size approx. 18-24 in diameter.

&&

TEO
Local storm report, Aug 14, 1:20 AM CDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
120 AM CDT Mon Aug 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     Tstm Wnd Dmg     Eldridge                37.83N 92.74W
08/13/2023                   Laclede            MO   Emergency Mngr

            Report of damage to a roof from thunderstorm
            winds. Time estimated via radar.

&&

KP

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:55 PM CDTSpecial Weather StatementSGFNewton35 min
Aug 13, 9:01 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton44 min
Aug 13, 9:09 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence36 min
Aug 13, 9:15 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFNewton30 min
Aug 13, 9:40 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Jasper, Lawrence, McDonald, Newton and 1 more65 min
Aug 13, 9:54 PM CDTSpecial Weather StatementSGFJasper36 min
Aug 13, 10:00 PM CDTFlash Flood WarningSGFBarry, Lawrence, Newton6 hr
Aug 13, 10:18 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney42 min
Aug 13, 10:34 PM CDTSpecial Weather StatementSGFHickory, St. Clair26 min
Aug 13, 10:49 PM CDTSpecial Weather StatementSGFBarry, McDonald, Newton56 min
Aug 13, 10:57 PM CDTSevere Thunderstorm WarningSGFTaney48 min
Aug 13, 11:07 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Miller and 1 more38 min
Aug 13, 11:12 PM CDTFlash Flood WarningSGFBarry, Lawrence, McDonald, Newton5 hr
Aug 13, 11:14 PM CDTTornado WarningSGFCamden, Dallas, Laclede31 min
Aug 13, 11:17 PM CDTTornado WarningSGFOzark, Taney28 min
Aug 13, 11:25 PM CDTSevere Thunderstorm WarningSGFLaclede, Phelps, Pulaski50 min
Aug 13, 11:40 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Miller, Phelps, Pulaski and 2 more50 min
Aug 13, 11:44 PM CDTSevere Thunderstorm WarningSGFOzark, Taney46 min
Aug 13, 11:52 PM CDTSevere Thunderstorm Warning Considerable damage threatSGFTaney38 min
Aug 13, 11:53 PM CDTTornado WarningSGFOzark23 min
Aug 14, 12:15 AM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Aug 14, 12:25 AM CDTSevere Thunderstorm WarningSGFOzark, Taney50 min
Aug 14, 12:29 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Ozark, Stone, Taney6 hr
Aug 14, 3:51 AM CDTAreal Flood WarningSGFBarry, Lawrence, McDonald, Newton12 hr
Aug 14, 9:38 AM CDTRiver Flood WarningSGFJasper29 hr

Nearby

Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.